Medical Questions > Mental Health > Depression Forum

Depression

Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
Hi my name is matthew i have suffered from depression for the last 3 hours really and i went on prozac for about 5 months but at the time i thought my depression was because of my acne but now i realise it wasnt it was all in my head and at the time i look for problems anywere so i went on accutane which stops acne i was on that for 5 months and my spots al went but i still didnt go out and when i got off the accuntane i started to become very nervouse arounf people, always get embarrished around people, start to sweat all the time which made living really hard to bare. i have tryed to o.d once and altough i wouldnt do it again i think about it alot as a easy way out. now i think everything is a problem like always weighting myself, i exercise bout 4 times a week 40 mins each time. i hate looking in the mirror, went i go to bed at night my belly is always rumbling even though i eat what im supposed to eat can any1 tell me what that is with my stomach. Also any1 else had these experieces and is it really worth all the pain im going thorught thanks for reading this.
Did you find this post helpful?
|

replied April 11th, 2007
Re: Depression
Realmadrid2007 wrote:
Hi my name is matthew i have suffered from depression for the last 3 hours really and i went on prozac for about 5 months but at the time i thought my depression was because of my acne but now i realise it wasnt it was all in my head and at the time i look for problems anywere so i went on accutane which stops acne i was on that for 5 months and my spots al went but i still didnt go out and when i got off the accuntane i started to become very nervouse arounf people, always get embarrished around people, start to sweat all the time which made living really hard to bare. i have tryed to o.d once and altough i wouldnt do it again i think about it alot as a easy way out. now i think everything is a problem like always weighting myself, i exercise bout 4 times a week 40 mins each time. i hate looking in the mirror, went i go to bed at night my belly is always rumbling even though i eat what im supposed to eat can any1 tell me what that is with my stomach. Also any1 else had these experieces and is it really worth all the pain im going thorught thanks for reading this.


Hello, Matthew. I had a similiar problem when I was 13/14..around in that age. To fix it, I stuck up my shoulders, sucked in my gut, and put on my happy face. When I turned 15 that is when I learned a very valuable fact of life: we overexaggerate things on ourselves that other people don't notice. My father told me that there are only two things people notice: 1. Dirty clothes (not a stain or two, but as in wearing them for weeks at a time) and 2. body odor. He said that as long as you have clean clothes and do NOT have a body odor, then people don't care if you have a weird hair do or you have acne all over your face. And, when he said that, I checked it out on myself. I found that I stare at people with dirty hair and horrible BO rather than staring at heavyset people with acne. Hope I helped. Smile
|
Did you find this post helpful?

replied April 15th, 2007
Experienced User
Sometimes we will convince ourselves that our depression is because of a particular problem such as acne thinking that everything will be better once that goes away however deep down we know that there is much more and we use that as an excuse as its easier than facing the truth.

I was like yourself and getting embarrased around people. I would blush bright red (i have very fair skin) when ever i would need to speak in front of more than one person or someone of the opposite sex i would go bright red and i would hide my face hoping that no one would notice. You should speak with a Dr about this as medication may be avaliable to help reduce the redness.

If you are not taking meds then you may want to speak with a dr about that. Meds helped me with my depression and the blushing. Im not saying they are the answer but might me wirth considering. If you dont like the medication you are currently on/have been on the dr may be able to recommend something else for you I can confidently say that i am more confident now that i can remember ever being. Althought i still dont like talking in front of people i am not as petrified as i was.

Exercise is definately one of the best things you can do but it does seem as though you are being very hard on yourself.

Good Luck

Natalie
|
Did you find this post helpful?